Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

135 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking rexipra for panic disorder. Need a better treatment?

Answered by
Dr.
Dr. Jonas Sundarakumar

Psychiatrist

Practicing since :2003

Answered : 2190 Questions

default
Posted on Mon, 17 Dec 2012 in Medicines and Side Effects
Question: SIR I HAVE BEEN TAKING REXIPRA 10 MG DAILY SINCE MORE THEN 10 YEARS BUT NOT IN CONTINUEITY,RECANTLY HAV BEEN TAKING AS ALTERNET DAYS SINCE MORE THEN TWO YEARS BUT REALLY CAN'T STOPE FULLY,I HAVE TRIED QUIT MANY TIMES BUT HAS TO START AGAIN DUE TO PANIC DISORDER,,BUT NOW I REALLY WANT TO QUIT FULLY BCZ DURING TAKING REXIPRA I BEHAVE LIKE KIDS OR SO MUCH FUNNY IN GATHERING WHICH GIVES ME TOO BAD FEELING LATER ,PLEASE HELP ME
doctor
Answered by Dr. Jonas Sundarakumar 1 hour later
Hello and welcome to Healthcare Magic. Thanks for your query.

Rexipra is the brand name for Escitalopram, which is an anti-depressant belonging to a class called SSRIs (Selective Serotonin Reuptake Inhibitors). This class of medication is also used to treat various kinds of anxiety disorders, including panic disorder. Though they are considered as non-addictive, stopping them abruptly can cause withdrawal symptoms or rebound anxiety symptoms.

In your case, since you have been on this medication for nearly ten years, it is not advisable to stop abruptly. I would advise you to very gradually taper down the dose and then stop. For example, 7.5mg for 1 month, 5mg for the next month, then 2.5mg for the next month and then stop. Also, in order to tackle the problem of rebound anxiety and panic attacks, you need to learn and practise relaxation techniques like XXXXXXX breathing, progressive muscle relaxation, applied relaxation, etc. There are also effective psychotherapy techniques like cognitive behavior therapy which can give you effective and long lasting results. Please consult a psychiatrist regarding these non-medication treatment options.

Regards,
Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Treatment/Therapy ,  

Recent questions on  Psychotherapy

doctor1 MD

I have a past with ovarian cysts. Not a fun one. I m 16 years old and have had 3 surgeries to remove them. This last one, they didn t remove. I had crippling pain for months. I still have the pain but it s dulling down. yet I can still feel pressure. I have had doctor after doctor tell me it s all in my head so don t try that. I ve been to countless counselors, therapists, psychiatrists, they can t find anything wrong with my mental health. Ovarian cancer is very prevalent in my family history. Should I be concerned?

doctor1 MD

I am trying to understand the process of what my sister is goign through at the moment, she is anorexic, she is currently going through phsycotherapy... she now completely shuts herself off from her family, is this normal?
Also is there some type of guidline for a therapy program which could help me understand what's going on?

doctor1 MD

i am 15 years old and i am having wet dreams since age of 13 i am totally frustrated of it and about mastburation i try maximumly to mastburate only once in a month and i am trying to get rid of it but these wet dreams make me mad i am not able to concentrate on my studies plzzz help what should i do. i have wet dreams 2 times a week plzzz help how should i cure it also i live in delhi since i am still at the teen age is there any other way to stop wet dreams

doctor1 MD

hi my 2yr old grandson has had a viral infection for 4days now, and seems to be getting no better, he hasnt eaten for 4days now.the other problem is since he has had this at night times he is finding it hard to go to bed andsleep crying out an as if he is having a bad dream is there any connection many thanks

doctor1 MD

What are the current treatments for fibromyalgia? I am taking lyrica and tramadol

doctor1 MD

why do I get disoriented feeling with my anxiety? I have anxiety with my Hashimoto's but here lately I don't feel like I'm here at all since I've got off the coladapin. I get really confused don't feel like myself really disoriented at times I...

doctor1 MD

Hello doctor, I have been recently diagnosed with very frequent premature ventricular ectopics. I have been asked to take Inderal 10mg as required by the cardiologist. I am facing some issues and have some questions with regard to this medication:...